Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds Change
Nov 10, 2005

I was diagnosed with HIV in Sept. 1993. I began taking Combivir & Sustiva in October of 2002. My viral load went from 45000 to undetectable in a short period and I have maintained that undetectable status for the last two plus years of treatment. However, I began to lose muscle mass in my buttocks, arms and legs. My fiancée, who is HIV negative and does most of the research, suggested that I switch medication. Therefore, after consulting this website, my physician, and doing some research on my own I switched to Truvada with Sustiva in July of 2005. After the first 30 days or so, the viral load was at 50 copies. Forty-five days later, it had gone up to 75 copies. My question is should I be concerned about the increase in this short window of time? Is it normal for the viral load to increase during the transition? How long should I monitor the viral load before I consider doing something different?

Response from Dr. Conway

We need to understand that an "undetectable" viral load simply means that the amount of virus in the blood is lower than the test can accurately measure, usually about 50 copies or less. Thus, values of 50-75 copies may not be different from undetectable. I would not worry too much at this point, as long as you feel well and your CD4 count is stable. Just make sure you are taking your medications regularly and, out of caution, get a viral load test done every month for the next 2 months or so, to make sure everything is fine.



Previous
Uridine ?
Next
progression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement